zbMATH — the first resource for mathematics

Stability analysis of an influenza virus model with disease resistance. (English) Zbl 1339.34056
Summary: We study a new model describing the transmission of influenza virus with disease resistance. Mathematical analysis shows that dynamics of the spread is determined by the basic reproduction number \(R_{0}\). If \(R_{0}\leq 1\), the disease free equilibrium is globally asymptotically stable, and if \(R_{0} > 1\), the endemic equilibrium is globally asymptotically stable under some conditions. The change of stability of equilibria is explained by transcritical bifurcation. Lyapunov functional method and geometric approach are used for proving the global stability of equilibria. A numerical investigation is carried out to illustrate the analytical results. Some effective strategies for eliminating the virus are suggested.

34C60 Qualitative investigation and simulation of ordinary differential equation models
34D23 Global stability of solutions to ordinary differential equations
92D30 Epidemiology
92C60 Medical epidemiology
34D05 Asymptotic properties of solutions to ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
PDF BibTeX Cite
Full Text: DOI
[1] Pongsumpun, P.; Tang, I. M., Mathematical model of the symptomatic and symptomatic infections of swine flu, Int. J. Math. Models Meth. Appl. Sci., 2, 5, 247-254, (2011)
[2] Zhou, X.; Guo, Z., Analysis of an influenza A (H1N1) epidemic model with vaccination, Arab. J. Math., 1, 267-282, (2012) · Zbl 1254.92069
[3] Neil, M. F.; Susan, M., A population dynamic model for evaluating the potential spread of drug-resistant influenza virus infections during community-based use of antivirals, J. Antimicrob. Chemother., 51, 977-990, (2003)
[4] Fraser, C.; Christl, A. D., Pandemic potential of a strain of influenza A(H1N1): early finding, Science, 324, 1557-1561, (2009)
[5] B.J. Coburn, Multi-Species Influenza Models with Recombination, Ph.D. dissertation Coral Gables, University of Miami, FL, 2009.
[6] Beretta, E.; Capasso, V., On the general structure of epidemic systems, global asymptotic stability, Comput. Math. Appl., 12A, 677-694, (1986) · Zbl 0622.92016
[7] Kermack, W. O.; McKendrick, A. G., Contribution to mathematical theory of epidemics, Proc. R. Soc. A, 115, 700-721, (1927) · JFM 53.0517.01
[8] Ma, Z.; Zhou, J.; Wu, J., Modeling and dynamics of infectious diseases, (2009), World Scientific Publishing · Zbl 1180.92081
[9] Lyapunov, A. M., The general problem of the stability of motion, (1992), Taylor and Francis London · Zbl 0786.70001
[10] Korobeinikon, A.; Wake, G. C., Lyapunov functions and global stability for SIR, SIRS, and SIS epidemiological models, Appl. Math. Lett., 15, 955-960, (2002) · Zbl 1022.34044
[11] Korobeinikov, A., Lyapunov functions and global properties for SEIR and SEIS epidemic models, Math. Med. Biol., 21, 75-83, (2004) · Zbl 1055.92051
[12] Li, M. Y.; Muldowney, J. S., Global stability for the SEIR model in epidemiology, Math. Biosci., 125, 155-164, (1995) · Zbl 0821.92022
[13] Yang, L. X.; Yang, X.; Zhu, Q.; Wen, L., A computer virus model with graded cure rates, Nonlin. Anal. Real World Appl., 14, 414-422, (2013) · Zbl 1258.68020
[14] Li, M. Y.; Muldowney, J., A geometric approach to global stability problems, SIAM J. Math. Anal., 27, 4, 1070-1083, (1996) · Zbl 0873.34041
[15] Zhou, X.; Cui, J., Analysis of stability and bifurcation for an SEIR epidemic model with saturated recovery rate, Commun. Nonlin. Sci. Numer. Simulat., 16, 4438-4450, (2011) · Zbl 1219.92060
[16] Driessche, P.; Watmough, J., Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180, 29-48, (2002) · Zbl 1015.92036
[17] Salle, J. P., The stability of dynamical system, (1976), SIAM Philadelphia, PA
[18] Martin, R. H., Logarithmic norms and projections applied to linear different differential systems, J. Math. Anal. Appl., 45, 432-454, (1974) · Zbl 0293.34018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.